Yasmin Spironolacton, Weight Gain, Water Retention, Diuretic, Drospirenone
to gigi: Yes, there are many women here on this site, who have experienced weight gain after stopping Yasmin!! I've posted several times about this here. Perhaps you should read more posts on this site, it really might help!! But I'm not sure, if ... more »
Yes, there are many women here on this site, who have experienced weight gain after stopping Yasmin!! I've posted several times about this here. Perhaps you should read more posts on this site, it really might help!!
But I'm not sure, if it's really good to take another diuretic against the water retention now. You should know, that Yasmin's hormone "drospirenone" is very similar to a diuretic named spironolacton. So all of us were taking a water pill with our bcp without knowing for a long time.
And everywhere I searched in the internet and even asking my doctor brought out, that a withdrawal effect of diuretics is more water retention then before taking such pills!!! Thats the explanation for the massive and in most cases immediate weight (or the better "water-") gain many of us were experiencing after stopping Yasmin!! My weight gain doesn't seem to look "normal", too, it looks just like every cell of my body was filled with water, a really unnormal look (and I swear before Yasmin I was a very fit, thin and good figured person!!). Everybody who knows me and especially has known me before this Yasmin desaster tells the same!!
So I and even my doctor think, that it might be better to let your body recover first before taking another chemical against the weight gain and especially going on diswatering your body with a diuretic. You might not get out of this vicious circle if you don't stop every medication that is diswatering your body!!
I know (and I mean I REALLY know!!) what it means to go through this massive weight gain (I had gained about 30 pounds after getting off Yasmin without eating more or doing anything else different than before and I went up 2 sizes in clothes, which was and still is really shocking for me!!! I SWEAR!!) without being able to do anything against it unless my body hasn't fully recovered from this Yasmin poison, yet.
But the only chance seems to be to give your body and all the diswatered cells the time they need to get back to normal by themselves!!!
Please think about that and probably talk to your doctor!! Not every doctor knows that the drospirenone in Yasmin is working like spironolacton but it really is!!! If you have any doubt about that, you might search google or anything else about drospirenon and diuretic or spironolacton. And you'll find out, that all the effects we are now experiencing (even the muscle fatigue in my case or cellulite and so on) are the same as you get if you have taken any diuretic or especially spironolacton!!
All the best to you out there and everybody stay strong!! We'll be better and pretty again some day!!! ;-)